I've been on Trulicity for 3 weeks now, and most of the side effects are manageable (some transient nausea and sour stomach), but for me the worst is the fatigue. I am exhausted and can barely keep my eyes open, it's as if I have no force or energy at all. All I want to do is sleep. Also I have noticed puffy translucent bags under my eyes, and the skin on my face looks almost sunburnt. I am supposed to bump up to the 1.5 dosage next week, but am a bit afraid to do so.
Bercy, I was on Trulicity for just over 2 months along with a bunch of other things (Metformin,Lisinopril, lasix, etc.). While my blood sugar was doing better than ever, my BP would get as low as 80/43 so I decreased the dosage of my BP meds thinking that's why I'd been feeling so tired. Three bites of a sandwich and my jaw was tired. My neck hurt from holding my head up. And I could sleep a lot. I also had my first ocular migraines, no pain but very dizzy and everything would go bright white to where I could only see outlines. I went in for a check up and because a drastically low kidney function, the Dr. took me off of pretty much everything but the Lisinopril for High BP. Well, I started feeling so much better and after a week I could go without a nap and I had no more fatigue.
After one month without all the meds, my kidneys had recovered significantly so we decided to reintroduce the Trulicity @ my previous level of 1.5. My blood sugars immediately decreased and didn't spike after meals, but on the second day, I'm feeling exhausted again. I'm worried I'll get the white-outs again. Has anyone else had the dizziness and ocular migraines? Sorry this was so long but I'm so glad to know I'm not completely alone in this.
21 Sep 2022
I started Trulicity at the 0.75 dose and didn’t help me. So after 3 months the dose was increased to 1.5. This has made me extremely tired all the time. I am unable to function or go walking like I have been doing before. I took the 1.5 once and plan on stopping it on my next dose.
6 Sep 2022
I just started this medication and I feel like a zombie. I thought it was in my head because I didn’t find anything about the extreme fatigue until I came across this site. I am not going to continue. So glad you all shared your experience. No benefit of this medication is worth the decreased level of energy I have right now.
Debbie in Texas
18 May 2022
Hi Bercy. I’m happy to find a source to discuss this with. I’ve been on Trulicity about 5 weeks. I started in the .75 dosage. The nausea went away after about two weeks, but the fatigue did not. I do think that toward the end of the fourth week on the .75 dosage the fatigue was getting better. I actually had a couple of days when I felt normal. However, when I started on the 1.5 dosage the terrible fatigue started all over, again. This is so discouraging because the blood sugar levels are so much better on Trulicity, but I can’t live like this, if this doesn’t go away. Im so lethargic and tired all the time. Not getting anything done around my home. I’m wondering if anyone has had the fatigue eventually go away. Debbie in Texas
30 April 2022
I started trulicity and was on it for 3 weeks. By the end of the second day I was completely fatigued and had zero energy. I would fall asleep non stop during the day. I am NOT a napper previously but this has me sleeping a solid 14 hours everyday. I usually can be easily rested around 7 hours.
By the second week of starting it I once had to go to my car while grocery shopping to take a nap in my car! I love 5 minutes away but couldn’t muster the energy to drive home.
It made me feel like a zombie with little desire to find motivation or energy. Once I stopped the medication I immediately noticed my energy came back and I continued to feel back to normal. It absolutely changed the quality of my life for those 3 weeks. In theory love the idea of the medicine but in NO way would I EVER take again.
24 March 2022
I have been on Trulicity for about one year. I have extreme fatigue all the time and can barely stay awake during the day. No matter how much I sleep I never feel rested. Trulicity does a great job with blood sugar levels, but the lack of energy is almost too much to handle. I broke a pen and missed a dose and I started feeling better and better without the Trulicity. I hated to restart the drug. I wonder if the manufacturer reads these posts.
23 Jan 2022
I started Trulicity a week ago and I'm completely exhausted and sleeping 12 hours a day. I hate it. I want to know has anyone had this symptom improve with time. I would love to be able to take it. I've had no luck with cholesterol meds. So I'm really hoping I can wait this out but I don't know how much more I can take. But, it was wonderful finding you guys. I was beginning to think it was something in my head. But, I knew it started within 24 hours of that shot. Thanks all!
1 Oct 2021
I have been on Trulicity for 7 months now. My weekly dose is on Fridays. I’m so glad that I have that day off, because about an hour after I take it, I crash hard. I’m usually fatigued for two or three days after I take it. It always gets better, but I can count on it to return Friday. I don’t have any other issues with it, (I.e. stomach pain, headaches, etc) but I did gain about 10 pounds of the 60 I had worked hard to lose back. My goal is to get my numbers down across the board so my doctor will feel comfortable taking me off it and lowering my maxed out daily doses of Metformin.
3 June 2021
I literally took my first dose on Sunday and by Tuesday I was going back to bed within an hour of when I got up in the morning. I’d sleep for 3-4 more hours then be up for a couple of hours and sit down and fall asleep again. I slept all night too. I’m hoping that’ll go away soon but for now I’ll just keep napping.
20 May 2021
I’m on the fifth month and very exhausted! I barely can keep a normal routine. I have a sour stomach and feel bloated almost all the time. I’m not sure of I can stay on Trulicity.
11 May 2021
I just finished my third month on Trulicity. My A1C is good, the stomach pain is bad and the exhaustion is terrible. I'm not going to be adjusting to the 1.5 and I'm not too sure how long I will continue on the current dosage. All of the other common GI side effects are pretty consistent with what you read about but the above is probably going to be a deal-breaker for me.
9 July 2020
Started Trulicity 5 weeks ago, increased dosage last week and feel awful. Nausea, exhaustion, belching, gas, severe stomach pain to the point I feel like I'm going to pass out and headache. Only benefit is I lost ten pounds but not worth it.
17 March 2019
I started true list city on Monday and by Thursday I can’t keep my head up, have a sour stomach, continual belching. Based on the other responses this absolutely has to be a side of effect. No way I’m taking any additional doses of this.
23 July 2018
Same here! Very very tired. I feel like i could sleep all day. A little better at night. Weakness also. Dr. Says that tired is not a common side effect. Well i disagree. I have been on trulicity for 6 weeks and the benefit of decreased appetite has gone. Why not the other way around!
17 June 2016
Monday 20 June will be my third dose. Like you I also fight fatigue. While I have had an issue with this for some time, it is much more pronounced now. I can easily fall asleep at my desk or during meetings. In the evenings I am looking to sleep by 7:30 or so.
According to the literature, this may pass. For now, I rely on 5 Hour Energy to keep me alert. It does help, a little.
If you eventually find the fatigue passing, or find some brilliant kind of answer to hold it at bay, do please let me know!